Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Recieved TB skin test, bleeding, burning during first shot, so took another shot, normal, first shot shooting pain, numbness. Why two different effects?

I received a tb skin test (ppd) last Monday, I began to bleed a lot and it immediately started to burn the doctor said he messed up, so he left the exam room and came back with another vial and needle he administered the shot again in my other arm. The first arm started to swell and by 4 am I was in excruciating pain. The second arm is fine and looks normal as I do have these tests annually but the first arm became infected and I am now on antibiotics and also a steroid because when going tithe doctor I explained that I had a pain shooting up my arm an my hand was numb the injection site burned and was red and painful.... Can you explain why I would have two totally different effects if I received the shot minutes apart?
Asked On : Fri, 3 Aug 2012
Answers:  1 Views:  2007
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
General & Family Physician 's  Response
Hi, Thanks for using the HCM.
Skin test for TB its a purified protein derivative of M. tuberculosis.
Test should be performed by injecting into with in skin layers , means intradermally.
if it is injected deeper in skin, subcutaneous layers can cause swelling and infection in that area.
continue antibiotic treatment.... slowly it should come down , swelling should reduce in size & all inflammatory signs should come down....

Hope I have answered your query. If you have any further questions I will be happy to help. Thanks get well soon....
Answered: Sat, 4 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor